Abstract 3434: Incidence and Characteristics of Coronary Aneurysm after Drug-eluting Stent Implantation
Background: Drug-eluting stents (DES) may induce toxic effects on the coronary arterial wall such as aneurysm formation, incomplete stent apposition, stent thrombosis and vessel rupture based on the experimental studies. We investigated the incidence and characteristics of arteriopathy at 6 month routine angiographic follow up after DES implantation regardless of clinical events in a single center unrestricted DES registry.
Methods: A total 614 consecutive patients (pts, Male 278, mean age 63.12±10.89 years) who were treated with DES (Sirolimus-SES and/or Paclitaxel-PES) were enrolled. We performed routine angiographic follow up at 6 months regardless of clinical events and IVUS was done in case of angiographic aneurismal change at the DES implanted site was observed.
Results: Conventional coronary risk factors were not different compared with control study population. The incidence of coronary aneurysm was 3.1 % (19/614). Among the 19 coronary aneurysm patients (pts, Male 16, Age 61.68± 10.37years), 20 lesions treated with SES and 10 PES (Mean diameter and length 3.05 ± 0.38; 24.1 ± 5.5 mm respectively ) to cover 16 left anterior descending arteries, 1 left main, 4 circumflex and 9 right coronary artery (Type C lesions, 80%). Ten pts had single aneurysm (mean diameter 2.66 mm) and 9 multiple aneurysms (mean number 2.5, mean diameter 4.46 mm). There were 2 aneurysms developed at the edge of SES and 1 at PES. The biggest aneurysm was seen in the PES (diameter 9.7 mm). IVUS demonstrated focal lack of contact between DES and coronary vessel wall without malapposition in all pts. Most of the pts were asymptomatic (no fever or allergic complaints) with no clinical events up to 6 months.
Conclusion: The incidence of aneurysm formation after DES implantation in a real world DES registry at 6 months was 3.1%. The DES-related aneurysm appears to be associated with the use of SES and mainly developed in the body of the DES. The cytotoxic effects of the drug seem to be responsible for development of DES-related aneurysm. Although the aneurysms were relatively larger and multiple in half of the pts, but were not associated with clinical events including stent thrombosis or rupture.